Doctors Warn That Viagra Might Cause Deafness

Some doctors have warned men that by taking Viagra it may cause deafness.

Viagra, the little blue pills that are taken by thousands of males in the UK, has been linked to hundreds of cases of sudden hearing loss around the world.

The specialists behind the findings are now alerting users in Britain as well as the US that the drug, as well as similar impotence drugs, could damage hearing.

Researchers from Charing Cross, Stoke Mandeville and Royal Marsden hospitals, say that they received 47 suspected reports of hearing loss drug, shortly after taking the pill which cures erectile dysfunction.

Eight of these cases of ‘Viagra deafness’ which consists of sensor neural hearing loss- a rapid loss of hearing in one or both ears- were in the UK.

However, there could be much more cases as another 223 reports were made in the US but were excluded from the study due to lack of detail.

The research, published in the journal The Laryngoscope, showed those affected were on average 57 years-old.

The Food and Drug Administration watchdog in America advises users of Viagra, Cialis or Levitra who find their hearing suddenly worsening to stop the pills immediately and see their doctor.

But the Medicines and Healthcare Products Regulatory Agency, Britain’s drugs watchdog, said complaints of hearing loss linked to Viagra are “extremely rare”.

The British scientists who undertook the study are not sure how Viagra might affect hearing but it may be that the chain of chemical reactions it triggers has knock-on effects in the inner ear.

Wearing a hearing aid such as a phonak ambra can help hearing impairment.

Tags: